Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 7, NWS Fort Worth, TX

February 7, 2005Leon County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 7, 2005, 8:20 AM CST for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2005, 8:20 AM CST (14:20 UTC)
Expired
Feb 7, 2005, 11:15 AM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Leon County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 071420
FFWFWD
TXC289-071715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
820 AM CST MON FEB 7 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS

* UNTIL 1115 AM CST

* AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
  TO INDICATE MODERATE RAINFALL MOVING ACROSS THE COUNTY FOR THE 
  NEXT ONE TO TWO HOURS.  THIS RAIN WILL FALL ON TOP OF EARLIER 
  HEAVY RAINFALL. THE EXCESSIVE RUNOFF WILL CONTINUE TO COLLECT IN 
  POOR DRAINING AREAS AND MOVE OVER SOME ROADS.  LAW ENFORCEMENT 
  REPORTS SOME ROADS CLOSED SOUTH OF CENTERVILLE IN THE FORT BOGGY 
  AND LEONA AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERVILLE...FLYNN AND LEONA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
      3151 9574 3134 9631

$$
3 follow-up statements
000 
WGUS74 KFWD 071514
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 AM CST MON FEB 7 2005

TXC289-071715-
LEON TX-
914 AM CST MON FEB 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CST FOR LEON
COUNTY...

AT 912 AM CST...SOME MODERATE RAIN WILL CONTINUE TO FALL ACROSS THE 
COUNTY THROUGH 1000 AM... THEN BEGIN DIMINISHING FROM THE SOUTHWEST. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTERVILLE.

EXCESSIVE RUNOFF FROM THIS RAIN WILL KEEP SMALL CREEKS AND STREAMS 
HIGH ACROSS THE SOUTHERN HALF OF THE COUNTY... AND A FEW HIGHWAYS 
AND FARM TO MARKET ROADS WITH WATER OVER THEM THROUGH LATE MORNING. 
IN ADDITION... FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND 
OTHER LOW LYING AREAS WILL BE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
      3151 9574 3134 9631

$$
000 
WGUS74 KFWD 071543
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 AM CST MON FEB 7 2005

TXC289-071715-
LEON TX-
940 AM CST MON FEB 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CST FOR LEON
COUNTY...

AT 940 AM CST...RADAR INDICATED THE RAIN WAS DIMINISHING FROM THE 
WEST AND SOUTHWEST.  THIS SHOULD PROVIDE SOME RELIEF TO FLOODED 
ROADS AND HIGHWAYS ACROSS THE SOUTHERN HALF OF THE COUNTY BY 
MIDDAY.

LOCATIONS IN THE WARNING INCLUDE... BUT ARE NOT LIMITED TO... AREAS 
SOUTHWEST THROUGH SOUTHEAST OF CENTERVILLE... MIDDLETON... AND LEONA.

THE EXCESSIVE RUNOFF COULD CAUSE ADDITIONAL FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES THROUGH 1100 AM. 

LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
      3151 9574 3134 9631

$$
000 
WGUS74 KFWD 071721
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 AM CST MON FEB 7 2005

TXC289-071726-
LEON TX-
1118 AM CST MON FEB 7 2005

...THE FLASH FLOOD WARNING FOR LEON COUNTY HAS BEEN ALLOWED TO 
EXPIRE AT 1115 AM CST...

ALTHOUGH SCATTERED LIGHT RAIN WILL CONTINUE TO FALL ACROSS LEON 
COUNTY THROUGH MIDDAY... THE THREAT OF ADDITIONAL HEAVY RAINFALL AND 
SIGNIFICANT RUNOFF HAS ENDED FOR THE DAY.  HIGH WATER ON A FEW ROADS 
AND HIGHWAYS ACROSS THE SOUTHERN HALF OF THE COUNTY SHOULD RECEDE 
THROUGH EARLY AFTERNOON.     

LAT...LON 3102 9622 3111 9599 3113 9580 3132 9572
      3151 9574 3134 9631

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 7, 5:16 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 7, 5:16 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
516 AM CST MON FEB 7 2005

.AVIATION DISCUSSION...
FRONT HAS BEEN SLOW TO MOVE THROUGH NORTH TEXAS...PROBABLY HELD UP
BY A SHORTWAVE CURRENTLY MOVING NORTHEAST OUT OF THE BIG BEND.  AS
THE SHORTWAVE EJECTS NORTHEAST THIS MORNING...THE FRONT SHOULD PICK
UP SPEED AND MOVE THROUGH ALL OF NORTH TEXAS BY THIS AFTERNOON.
SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN ONGOING ACROSS THE
SOUTHEAST PART OF NORTH TEXAS ALL NIGHT...AND WILL CONTINUE WITH THE
APPROACH OF THE FRONT.  THE RAIN SHOULD END THIS AFTERNOON.  OUTSIDE
OF THE RAIN AREAS...LOCALLY DENSE FOG HAS DEVELOPED ALONG AND EAST
OF INTERSTATE 35.  THE FOG SHOULD DISSIPATE WITH THE FRONTAL PASSAGE
...WHICH WILL BRING IN DRIER AIR.  THERE MAY BE SOME BRIEF MVFR
CEILINGS THIS MORNING BEHIND THE FRONT...WHICH SHOULD CLEAR OUT BY
EARLY AFTERNOON. 59

&&

.DISCUSSION...
A WEAK COLD EXTENDED ALONG A SHERMAN...TO DALLAS...TO LAMPASAS
LINE AT 4 AM. THIS FRONT WILL MOVE THROUGH THE REST OF THE
FORECAST AREA TODAY. FOG IS WIDESPREAD AHEAD OF THE FRONT...AND
IS LOCALLY DENSE. THIS FOG WILL LIFT AS THE FRONT APPROACHES...
SO WILL JUST KEEP MENTION OF LOCALLY DENSE FOG IN THE SHORT
TERM FORECAST AND NOT ISSUE A DENSE FOG ADVISORY. HEAVY
RAIN HAS AND IS CURRENTLY OCCURRING ALONG THE SOUTHEASTERN
TIER OF COUNTIES...MILAM...ROBERTSON...AND LEON. RADAR LOOPS
SHOW THAT THE NEXT ROUND OF SHOWERS OVER SOUTH CENTRAL TEXAS WILL
SLIDE A LITTLE FARTHER NORTH. SO HAVE ADDED POPS FOR TODAY
FOR THE AREA ALONG AND SOUTHEAST OF A TEMPLE...TO WACO...TO
CORSICANA...TO PARIS LINE. THE FRONT WILL BECOME STATIONARY
JUST TO OUR SOUTH....AND START TO LIFT NORTHWARD TUESDAY...THUS
HAVE INTRODUCED POPS BACK INTO THE FORECAST FOR TUESDAY.
ANOTHER SHORTWAVE WILL PUSH A COLD FRONT THROUGH TUESDAY NIGHT
WHICH SHOULD DRY THINGS OUT FOR WEDNESDAY AND THURSDAY. AN
STRONGER UPPER LEVEL SYSTEM THEN APPROACH...BRINGING A CHANCE
OF RAIN FOR FRIDAY INTO THE WEEKEND.  #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  42  60  43 /  10   0  20  30
WACO, TX              65  44  62  46 /  20  10  20  40
PARIS, TX             60  41  60  43 /  20   0  20  30
DENTON, TX            60  40  60  42 /  10   0  20  20
MCKINNEY, TX          61  40  60  42 /  10   0  20  30
DALLAS, TX            62  42  60  44 /  10  10  20  30
TERRELL, TX           63  43  60  44 /  10  10  20  30
CORSICANA, TX         65  44  61  46 /  20  10  20  30
TEMPLE, TX            66  46  62  47 /  20  10  30  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.

&&

/58/
Hazardous weather outlook, Feb 7, 5:45 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CST MON FEB 7 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
545 AM CST MON FEB 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN ARE POSSIBLE
THIS MORNING ACROSS THE EXTREME SOUTHEAST PART OF NORTH TEXAS.  SOME
FLASH FLOODING IS ALSO POSSIBLE.  ALONG AND EAST OF INTERSTATE
35...LOCALLY DENSE FOG WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT
LOCATED ALONG A SHERMAN...DALLAS...GATESVILLE LINE.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.